Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes mucus in stool?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
i generally have a stomach upset and i feel stomach full of gas and go for clearing bowels after every meal. of late iam noticing a whitish mucus like substance in stools. should i be concerned. which doctor should i consult. what could be the likely cause.i have mild stomach pain though not significant, which clears after bowels.
Posted Mon, 10 Feb 2014 in GERD
Answered by Dr. Grzegorz Stanko 14 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello. Thank you for the query. As you are youbg person, nothing serious shoukd be the reason. It can be sone chronic infection of intestines, bad diet or even pregnancy. I suggest you to start with probiotic intake, diet improvement(avoid fatty foods,spicy foods,alcohol, increase fiber rich products and mineral water intake). If it wont help in few days you should consult gastrologist. Gallstones, peptic ulcer should be considered. Abdominal ultrasound, blood work, urine analysis, stool test and gastroscopy should be done. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor